Dr. Sznol on Immune-Related Toxicities in Melanoma | OncLive

Dr. Sznol on Immune-Related Toxicities in Melanoma

January 11, 2020

Mario Sznol, MD, discusses the adverse events that can occur from nivolumab in combination with ipilimumab for patients with melanoma.

Mario Sznol, MD, professor of medicine, co-director, Yale SPORE in Skin Cancer, Yale Cancer Center, discusses the adverse events (AEs) that can occur from nivolumab (Opdivo) in combination with ipilimumab (Yervoy) for patients with melanoma.

The most common AEs include skin rash, endocrine toxicities, and are gastrointestinal-related. These therapies that are often used in melanoma can affect any organ and physicians should be aware of pneumonitis, nephritis, arthralgia, myositis, and central nervous system toxicities, says Sznol. Liver function test elevation and endocrinopathies, such as thyroiditis and pituitary dysfunction, can also occur.

These AEs are important to note when patients are receiving an anti—PD-1 agent in combination with an anti–CTLA-4 agent, Sznol concludes.


x